Friday, December 26, 2014

It is possible that things can go in the right direction

In 2007, when I was in chemo, nausea was my constant friend. It didn't stop me from eating, in fact I did gain weight during chemo. It disappeared after chemo.

A few weeks ago, my rheumatologist put me on sulfasalazine to help with my rheumatoid arthritis. Its just like chemo again in that it makes me feel nauseous all over again. I have felt nauseous again and again since I started taking a few weeks ago. This nausea made me actually do some research on it even though I did listen to my doctor who said nausea could happen.

So I looked it up on drugs.com and there it is under side effects that may go

"Some sulfasalazine side effects may not need any medical attention. As your body gets used to the medicine these side effects may disappear. Your health care professional may be able to help you prevent or reduce these side effects, but do check with them if any of the following side effects continue, or if you are concerned about them:

More common
  • Abdominal or stomach pain or upset
  • decreased weight
Less common
  • Welts
Less common or rare
  • Discoloration of the skin or urine
  • hair loss or thinning of the hair
  • swelling or inflammation of the mouth"
Did you see it? The second bullet in the first series of bullets. Decreased weight. How sneaky? How cool? Every other medication has caused weight gain. This one causes weight loss. Now I am happy.

No comments: